Tocilizumab side effects?

Options

I take Tocilizumab injections weekly for R A. 

Has anyone whose been prescribed this medication suffered from mouth ulcers or general soreness in the mouth?

I’m beginning to think this drug is not for me. I had a break from it whilst having a knee replacement & I’ve been nervous about restarting it. I think because I was on this medication, I was labelled as clinically vulnerable through Covid pandemic & it has played on my mind ever since of how compromised my immune system was & how vulnerable & frightened it made me feel to be labelled this way, even though I’m sure doing so protected me at the time.

When I had to take a break from it I was secretly relieved not to have to take it. Now I feel I’m in a catch 22 situation where I don’t know what to be more scared of Rheumatoid Arthritis flares or side effects of Tocilizumab.

Comments

  • PeterJ
    PeterJ Administrator Posts: 909
    Options

    Hello @MissA have a look through the following it might be of help


    Need more help? - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm

  • Pheeny
    Pheeny Member Posts: 22
    Options

    I have been on Tocilizumab for about 10 years. For a long time I was on weekly injections but have been encouraged to try fortnightly injections which have proved adequate. The 14 day period will be further extended if I feel I can go longer between injections whilst still experiencing a good outcome. I have never suffered mouth problems but do have side effects, mainly stomach upsets which are manageable. I was relieved to be given encouragement to lengthen the time between injections as it meant any side effects would be reduced. Hope this helps.

  • MissA
    MissA Member Posts: 58
    Options

    Thank you Pheeny,

    I have been told to gradually increase the gap between taking my weekly jab so I’m eventually taking it fortnightly, much as yourself. This seems a sensible course of action & I’m hoping it helps me.